Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 17, NWS Amarillo, TX

November 24, 201820 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 24, 2018, 10:43 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 24, 2018, 8:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2018, 10:43 AM CST (16:43 UTC)
In effect from
Nov 24, 2018, 8:00 PM CST
Expired
Nov 25, 2018, 1:00 PM CST
In force
17 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS74 KAMA 241643
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1043 AM CST Sat Nov 24 2018

OKZ001>003-TXZ001>010-013>015-018>020-250500-
/O.NEW.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler-
Armstrong-Donley-Collingsworth-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Claude, Clarendon, and Wellington
1043 AM CST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM CST
SUNDAY...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect from 8 PM this evening to 1 PM CST
Sunday for the Oklahoma Panhandle, as well as for northern,
eastern and central parts of the Texas Panhandle.

* Timing...Strong northwest winds will arrive in the Oklahoma
  Panhandle around 8 PM and remain gusty through midnight. Winds
  will diminish briefly, but will increase again before sunrise,
  spreading south through the Texas Panhandle by 7 AM Sunday.
  Strong wind will continue across the Advisory area through much
  of the morning, before diminishing in the early afternoon.
  

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area, especially along east-west roads. Stay alert to 
sudden gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to drivers of high 
profile vehicles. Secure outdoor items.

&&

$$

Cockrell
4 follow-up statements
748 
WWUS74 KAMA 241958
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
158 PM CST Sat Nov 24 2018

TXZ011-012-016-017-317-251100-
/O.EXA.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/
Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Hereford, Canyon, 
and Palo Duro Canyon
158 PM CST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM CST
SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Wind
Advisory, which is in effect from 8 PM this evening to 1 PM CST
Sunday.

* Timing...Strong northwest winds will arrive in the Oklahoma 
  Panhandle around 8 PM and remain gusty through midnight. Winds 
  will diminish briefly, but will increase again before sunrise, 
  spreading south through the Texas Panhandle by 7 AM Sunday. 
  Strong wind will continue across the Advisory area through 
  much of the morning, before diminishing in the early afternoon.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities... 
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities...
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area, especially along east-west roads. Stay alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to drivers of high
profile vehicles. Secure outdoor items.

Motorists should exercise caution while driving in the wind
advisory area. Stay alert to sudden gusts of wind which may cause
you to lose control of your vehicle. Extra attention should be
given to drivers of high profile vehicles. Secure outdoor items.

&&

$$

OKZ001>003-TXZ001>010-013>015-018>020-251100-
/O.CON.KAMA.WI.Y.0017.181125T0200Z-181125T1900Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Carson-Gray-Wheeler-
Armstrong-Donley-Collingsworth-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Claude, Clarendon, and Wellington
158 PM CST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
CST SUNDAY AND NOW INCLUDES ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES...

* Timing...Strong northwest winds will arrive in the Oklahoma 
  Panhandle around 8 PM and remain gusty through midnight. Winds 
  will diminish briefly, but will increase again before sunrise, 
  spreading south through the Texas Panhandle by 7 AM Sunday. 
  Strong wind will continue across the Advisory area through 
  much of the morning, before diminishing in the early afternoon.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities... 
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area, especially along east-west roads. Stay alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to drivers of high
profile vehicles. Secure outdoor items.

&&

$$

Cockrell
917 
WWUS74 KAMA 250550
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1150 PM CST Sat Nov 24 2018

OKZ001>003-TXZ001>020-317-251900-
/O.CON.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
1150 PM CST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST SUNDAY...

* Timing...Strong northwest winds have arrived in across the
  Panhandles and will remain gusty through around midnight. Winds
  will diminish briefly, but will increase again before sunrise,
  spreading across the Panhandles by 7 AM Sunday. Strong winds 
  will continue across the Advisory area through much of the 
  morning, before diminishing in the early afternoon.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities... 
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area, especially along east-west roads. Stay alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to drivers of high
profile vehicles. Secure outdoor items.

&&

$$

Ferguson
088 
WWUS74 KAMA 250919
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
319 AM CST Sun Nov 25 2018

OKZ001>003-TXZ001>020-317-251900-
/O.CON.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
319 AM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* Timing...Strong northwest winds have arrived across the
  Panhandles. Breezy conditions will continue through the
  remainder of the overnight hours. Winds will increase shortly
  before sunrise with gusts as high as 55 mph expected. Strong 
  winds will continue across the Advisory area through much of the
  morning, before diminishing in the early afternoon.

* Winds...Northwest 25 to 35 mph with gusts up to 55 mph.

* Impacts...Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibilities... 
  and cause flying debris. Light outdoor objects could be moved 
  by the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving in the wind
advisory area, especially along east-west roads. Stay alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to drivers of high
profile vehicles. Secure outdoor items.

&&

$$

Ferguson
938 
WWUS74 KAMA 251853
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1253 PM CST Sun Nov 25 2018

OKZ001>003-TXZ001>020-317-252000-
/O.EXP.KAMA.WI.Y.0017.000000T0000Z-181125T1900Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
1253 PM CST Sun Nov 25 2018

...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON...

North and northwest wind speeds will decrease during the
afternoon. Sustained winds will diminish below 35 MPH, although 
some gusts above 35 MPH will continue until around 300 PM CST.

$$

Cockrell

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:57 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Nov 24, 5:57 AM CST, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
557 AM CST Sat Nov 24 2018

.AVIATION...
For the 12Z TAFs, a cold front will move across the forecast area
Saturday night with strong northwest to north winds in its wake.
The overall strongest winds are expected to be at KGUY, followed
by KDHT, and then KAMA.

02

&&

.PREV DISCUSSION... /Issued 327 AM CST Sat Nov 24 2018/

DISCUSSION...

Wind will be the story of the first 48 hours of the forecast period.
Disturbance currently seen on water vapor satellite over the
northwestern CONUS will quickly translate southeastward. Rapid lee
pressure falls in eastern Colorado will be the result on Saturday,
driving breezy downslope west-southwest winds across the Panhandles.
Temperatures may climb all the way into the 70s.

As the upper wave continues to track southeastward over KS, a cold
front at the surface will push through Saturday night. Robust CAA
and winds aloft, pressure rises at the surface, and a tight surface
pressure gradient should allow wind gusts to climb up as high as 50
mph early Sunday morning. With sustained winds across the Oklahoma
Panhandle and the northern tier of the Texas Panhandle being in the
30 to 35 mph range - borderline Wind Advisory territory
- have held off on issuing with this forecast package. Progged
thermodynamic profiles strongly suggest there will not be enough
moisture for any precipitation with or following the frontal passage.

Surface high pressure builds in for Sunday night. Combined with
mostly clear skies, temperatures should fall into the 20s. This will
be followed by a bit of a recovery Monday as a light southwest
breeze sets up across the Panhandles.

Most of the remainder of the work week looks to be mostly uneventful
with afternoon temperatures in the 50s and lows in the 30s. This may
change as Friday approaches as the ECMWF and some available GEFS
members show troughing building into the Four Corners, kicking off
showers and perhaps a rumble of thunder across west Texas. Will be a
period to watch for now.

Ferguson

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Nov 24, 3:11 AM CST, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
311 AM CST Sat Nov 24 2018

OKZ001>003-TXZ001>020-317-242115-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
311 AM CST Sat Nov 24 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sustained north winds around 35 mph with gusts of 40 to 50 mph
will be possible late Saturday night into early Sunday morning
across the Oklahoma Panhandle and the northern Texas Panhandle. A
Wind Advisory may be necessary for this area during that time
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.